Announcement

Collapse
No announcement yet.

oxybutinin (Ditropan) may increase the risk of hallucinations

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • oxybutinin (Ditropan) may increase the risk of hallucinations

    I have read this and I guess It is helpful.

    "According to a report by Reuters Health News, the US FDA has recommended that the labelling information for Ditropan (oxybutynin) requires stronger cautions about the risk of hallucination and similar problems in children and older patients.

    The US FDA has reviewed 202 reports of central nervous system side effects in oxybutinin patients. The 202 reports mentioned hallucinations in 27% of the paediatric cases, 11% for those aged between 17 and 59 years, and 25% in those aged 60 and older.

    The FDA recommends that the following wording be added to the labelling information:
    • Oxybutynin has the potential to cause anticholinergic central nervous system (CNS) effects, and such adverse effects have been reported postmarketing. These postmarketing reports have described a variety of CNS anticholinergic effects, with hallucinations and agitation prominent among paediatric cases, and confusion, hallucinations, and sedation prominent among reports involving geriatric use.
    • Patients should be monitored for signs of anticholinergic CNS effects, particularly in the first few months after beginning treatment or increasing the dose. If patients experience anticholinergic CNS effects, drug discontinuation should be considered."

    http://www.nelm.nhs.uk/Record%20View...aspx?id=579196
Working...
X